Thunderstorm Wind, Loudon
- When
- June 14, 4:10 PM EST
- Where
- Loudon County, 0.89 mi NW of Loudon
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.740, -84.360
Multiple trees were reported down in the city of Loudon.
A few severe thunderstorms formed in the buoyant air mass in the vicinity of a stationary front in place across Central East Tennessee.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few severe thunderstorms formed in the buoyant air mass in the vicinity of a stationary front in place across Central East Tennessee.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 14, 1:55 PM EST, 2 hours 15 minutes earlier.
Area Forecast Discussion National Weather Service Morristown TN 255 PM EDT TUE JUN 14 2016 .SHORT TERM (Tonight and Wednesday)...Ongoing afternoon convection will continue through the evening...generally staying south of Morristown. Convection should decrease in coverage and intensity after sunset...but should continue to see scattered showers and even a few thunderstorms into the overnight hours. The lingering showers and few storm may slowly lift northward...eventually reaching into the TRI area. Another round of thunderstorms is expected to develop on Wednesday. With greater instability...expect more widespread coverage with the possibility of a few storms becoming strong to marginally severe. .LONG TERM (Wednesday Night Through Tuesday)...A shortwave trough will move through the area around Wednesday afternoon/night...ahead of a deeper closed low slated to enter the Ohio Valley during Thursday evening. The initial shortwave will bring scattered showers and thunderstorms to the area for wed afternoon and evening. The deeper closed low will approach the Mid Atlantic states late week...with convection chances in through Friday. However, the Mid Atlantic coastal low pressure area will usher in cooler and drier conditions in time for the weekend. Seasonably summer temperatures will return during the new work week as high pressure builds in from the west. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 72 90 73 95 / 40 50 40 20 Knoxville McGhee Tyson Airport, TN 70 88 71 92 / 30 50 50 20 Oak Ridge, TN 70 88 72 93 / 30 50 50 20 Tri Cities Airport, TN 68 86 68 89 / 30 50 60 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && MJB/GC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 249 PM EDT TUE JUN 14 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-151000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 249 PM EDT TUE JUN 14 2016 /149 PM CDT TUE JUN 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP THIS AFTERNOON ACROSS THE CENTRAL AND SOUTHERN TENNESSEE VALLEY. LOCALLY HEAVY RAINFALL...LIGHTNING...AND GUSTY WINDS WILL ACCOMPANY THE STORMS. NO SEVERE STORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THUNDERSTORMS ARE EXPECTED TO TRACK FROM KENTUCKY INTO EAST TENNESSEE AND SOUTHWEST VIRGINIA ON WEDNESDAY AFTERNOON AND EVENING. THERE IS A SMALL CHANCE THAT A FEW STORMS COULD BE STRONG OR POSSIBLY APPROACH SEVERE LEVELS. A BETTER CHANCE OF SEVERE STORMS MAY COME ON THURSDAY AS A COLD FRONT APPROACHES THE AREA FROM THE NORTH. THERE WILL BE A POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL FROM THESE STORMS ON THURSDAY AFTERNOON AND EVENING...MAINLY IN THE NORTHERN HALF OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON THURSDAY.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
412 PM EDT TUE JUN 14 2016
TNZ085-086-142100-
NORTHWEST MONROE TN-MCMINN TN-
412 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCMINN AND NORTHERN
MONROE COUNTIES UNTIL 500 PM EDT...
AT 412 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ETOWAH...OR NEAR ATHENS...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SWEETWATER...MADISONVILLE...ENGLEWOOD...VONORE...GREENBACK...
TELLICO PLAINS...NIOTA...PHILADELPHIA...TARIFFVILLE...
MCGEE CARSON PENINSULA...FORT LOUDON S.P....
MOUNT VERNON AND CITICO BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3553 8461 3567 8441 3564 8440 3564 8438
3567 8435 3567 8432 3564 8428 3563 8425
3562 8425 3562 8419 3558 8415 3559 8411
3554 8409 3554 8402 3551 8405 3533 8442
TIME...MOT...LOC 2012Z 219DEG 13KT 3541 8449
05/MASPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
449 PM EDT TUE JUN 14 2016
TNZ067-068-071-142130-
ROANE TN-NW BLOUNT TN-LOUDON TN-
449 PM EDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BLOUNT...EASTERN
ROANE AND LOUDON COUNTIES UNTIL 530 PM EDT...
AT 448 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LOUDON...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OAK RIDGE...MARYVILLE...LENOIR CITY...KINGSTON...LOUDON...VONORE...
GREENBACK...FRIENDSVILLE...PHILADELPHIA...BRADBURY...
TELLICO VILLAGE AND CLOVER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3562 8425 3563 8425 3564 8428 3567 8432
3567 8435 3564 8438 3564 8440 3567 8441
3567 8444 3573 8450 3601 8439 3594 8429
3590 8427 3579 8416 3580 8414 3583 8414
3571 8397 3561 8419
TIME...MOT...LOC 2048Z 247DEG 11KT 3568 8434
MOULTONThe Knoxville radar (KMRX), 99 km away, was scanning. The volume nearest the first event began at 21:08 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Multiple trees were reported down in the city of Loudon.
Quarter size hail was reported.
Two trees and several large limbs were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2016Every state in 2016This day in weather historyWarnings in Tennessee, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 631444, 631445, 631446.